MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Collapse (1099); Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) years and five (5) months post initial procedure, the patient presented emergently with right flank pain.Aneurysm enlargement and a possible type iiia endoleak were identified.Patient is currently in the hospital for a gastrointestinal (gi) bleed.After the gi bleed has been fixed a reintervention will be performed to re-line aneurysm enlargement and a possible type iiia endoleak.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.Approximately six (6) years and five (5) months post initial procedure, the patient presented emergently with right flank pain.Aneurysm enlargement and a possible type iiia endoleak were identified.Patient is currently in the hospital for a gastrointestinal (gi) bleed.After the gi bleed has been fixed a reintervention will be performed to re-line aneurysm enlargement and a possible type iiia endoleak.Subsequent to the initial report, additional information was provided reporting that the patient underwent coiling to treat the type ii endoleak.Additionally, clinical assessment determined that there was evidence to reasonably suggest buckling of the distal bifurcated stent graft occurred that was not included in the event as reported.The buckling was discovered during review of the 78 month post-implant ct scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak adverse event/incident is refuted, rather there was a type iiib endoleak of the distal bifurcated stent graft.The sac growth of 34.5mm adverse event/incident is confirmed.The type ii endoleak of the internal mesenteric and lumbar artery adverse event/incident is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest buckling of the distal bifurcated stent graft occurred that was not included in the event as reported.These findings were discovered during an examination of the 78-month post implant ct scan.The most likely causation for type iiib endoleak is the distal buckling of the bifurcated stent graft in a 40-degree angulation.The most likely causation for the type ii endoleak is anatomy related.The final patient status was reported as being discharged on the fifth post-operative day following a secondary endovascular procedure (ima coiling).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B2: outcomes attributed to adverse event ¿ updated b5: describe event or problem - updated g3: awareness date ¿ updated h6: medical device problem codes ¿ remove 3190 h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12668840
Report Number2031527-2021-00441
Device Sequence Number19140238
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)171103
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2017
Device Model NumberBA28-100/I20-40
Device Lot Number1284146-014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252463005)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale